Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 296, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 21, 2011, 2:22 PM CDT for 4 counties in Kentucky. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2011, 2:22 PM CDT (19:22 UTC)
- Expired
- Jun 21, 2011, 3:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Ballard County, KY, Carlisle County, KY, Graves County, KY, McCracken County, KY
The radar
The Paducah radar (KPAH), 8 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 3:03 PM CDT | TSTM WND DMG | Paducah, KY | TREE ON POWER LINES...12TH AND CALDWELL STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 1:22 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1996 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -76 m²/s²
- 0-3 km storm-relative helicity
- -59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
104
WUUS53 KPAH 211922
SVRPAH
KYC007-039-083-145-212000-
/O.NEW.KPAH.SV.W.0296.110621T1922Z-110621T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
222 PM CDT TUE JUN 21 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BALLARD COUNTY IN WESTERN KENTUCKY...
EASTERN CARLISLE COUNTY IN WESTERN KENTUCKY...
NORTHERN GRAVES COUNTY IN WESTERN KENTUCKY...
MCCRACKEN COUNTY IN WESTERN KENTUCKY...
* UNTIL 300 PM CDT.
* AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF LOVELACEVILLE...MOVING
NORTHEAST AT 40 MPH.
* LOCATIONS INCLUDE...
LOVELACEVILLE...
WEST PADUCAH...
LONE OAK...
PADUCAH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INDOORS. STAY TUNED TO
WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER
INFORMATION.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT TUESDAY EVENING
FOR SOUTHERN ILLINOIS AND WESTERN KENTUCKY AND SOUTHEAST MISSOURI.
&&
LAT...LON 3690 8904 3718 8886 3711 8863 3707 8856
3706 8855 3695 8852 3680 8893
TIME...MOT...LOC 1922Z 232DEG 37KT 3687 8895
WIND...HAIL 60MPH <.75IN
$$2 follow-up statements
863
WWUS53 KPAH 211941
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
241 PM CDT TUE JUN 21 2011
KYC039-211950-
/O.CAN.KPAH.SV.W.0296.000000T0000Z-110621T2000Z/
CARLISLE KY-
241 PM CDT TUE JUN 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CARLISLE COUNTY IN
WESTERN KENTUCKY IS CANCELLED...
LAT...LON 3693 8882 3695 8881 3696 8885 3704 8894
3718 8886 3711 8863 3707 8856 3706 8855
3695 8852 3687 8875
TIME...MOT...LOC 1940Z 232DEG 37KT 3698 8877
$$
KYC007-083-145-212000-
/O.CON.KPAH.SV.W.0296.000000T0000Z-110621T2000Z/
MCCRACKEN KY-BALLARD KY-GRAVES KY-
241 PM CDT TUE JUN 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR NORTHERN GRAVES...SOUTHEASTERN BALLARD AND MCCRACKEN COUNTIES IN
WESTERN KENTUCKY...
AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS AROUND
60 MPH. THIS STORM WAS LOCATED NEAR LOVELACEVILLE...MOVING NORTHEAST
AT 45 MPH.
THE STORMS HAVE WEAKENED SLIGHTLY...BUT ALONG AND JUST AHEAD OF THE
LINE...WINDS COULD REACH AS HIGH AS 60 MPH.
LOCATIONS INCLUDE WEST PADUCAH...LONE OAK AND PADUCAH.
LAT...LON 3693 8882 3695 8881 3696 8885 3704 8894
3718 8886 3711 8863 3707 8856 3706 8855
3695 8852 3687 8875
TIME...MOT...LOC 1940Z 232DEG 37KT 3698 8877
WIND...HAIL 60MPH 0.00IN
$$991
WWUS53 KPAH 211953
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
253 PM CDT TUE JUN 21 2011
KYC007-083-145-212002-
/O.EXP.KPAH.SV.W.0296.000000T0000Z-110621T2000Z/
MCCRACKEN KY-BALLARD KY-GRAVES KY-
253 PM CDT TUE JUN 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GRAVES...EAST CENTRAL
BALLARD AND MCCRACKEN COUNTIES IN WESTERN KENTUCKY WILL EXPIRE AT 300
PM CDT...
THE STORMS HAVE WEAKENED...SO THE WARNING WILL BE ALLOWED TO EXPIRE.
WINDS UP TO 50 MPH WERE REPORTED BY LOCAL MEDIA IN PADUCAH. 30 TO 40
MPH WINDS WERE OBSERVED AT BARKLEY REGIONAL AIRPORT.
LAT...LON 3693 8882 3695 8881 3696 8885 3704 8894
3718 8886 3711 8863 3707 8856 3706 8855
3695 8852 3687 8875
TIME...MOT...LOC 1952Z 232DEG 37KT 3706 8865
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 11:20 AM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jun 21, 11:20 AM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1120 AM CDT TUE JUN 21 2011 .UPDATE... UPDATE TO DISCUSSION SECTION FOR PUBLIC PRODUCT AND GRID UPDATES. AVIATION SECTION UPDATED FOR UPCOMING TAF ISSUANCE. && .DISCUSSION... CONVECTION CONTINUES TO INCREASE OVER WESTERN AND MIDDLE TENNESSEE. EXPECT THIS CONVECTION TO TRANSLATE NORTH/NORTHEAST...WITH HIGHEST POPS OVER WESTERN KENTUCKY THIS AFTERNOON. MADE SOME ADJUSTMENTS TO TEMPS AND DEW POINTS. && .AVIATION... NEW TAF ISSUANCE WILL INCORPORATE VICINITY THUNDER AT THE SITES AND MAINLY LOW END VFR SCT-BKN...AT TIMES LOWERING INTO THE MVFR CATEGORY. SOUTH/SOUTHWEST WINDS IN THE 5-15KT RANGE EXPECTED THROUGH MIDDAY WEDNESDAY. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 21, 4:04 AM CDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 404 AM CDT TUE JUN 21 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-221000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 404 AM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT STORMS TODAY AND TONIGHT WILL INCLUDE A SLIGHT RISK OF SEVERE WEATHER. REFER TO RIVER FLOOD WARNINGS AND STATEMENTS FOR THE LATEST FLOOD INFORMATION. SOUTH TO SOUTHWEST WINDS MAY INCLUDE SOME GUSTINESS IN THE 20S MPH TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A CHANCE OF THUNDERSTORMS CONTINUES FOR MUCH OF THE PERIOD. THIS INCLUDES A SLIGHT RISK OF SEVERE STORMS WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MAINTAIN ALERT STATUS IN CASE THEIR ACTIVATION IS REQUESTED.
In the hours before
Local storm report, Jun 21, 8:39 AM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
839 AM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM TSTM WND GST FORT CAMPBELL NORTH 36.65N 87.46W
06/21/2011 M61.00 MPH CHRISTIAN KY ASOS
&&
CTNThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:30 PM CDT | Areal Flood Advisory | PAH | Ballard, Carlisle, Graves, Hickman, Livingston, McCracken and 1 more | 103 min |
| Jun 21, 3:20 PM CDT | Areal Flood Advisory | PAH | Caldwell, Crittenden, Henderson, Hopkins, Lyon, McLean and 4 more | 115 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.